Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 27, 2008, 4:56 AM MST for 5 counties in Arizona. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2008, 4:56 AM MST (11:56 UTC)
- Expired
- Apr 27, 2008, 12:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ
The radar
The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:00 AM MST | NON-TSTM WND DMG | Apache Junction, AZ | STRONG WINDS UPROOTED PALO VERDE TREES. WIND GUST OF 45 MPH RECORDED BY AUTOMATED WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6319 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 271156 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 456 AM MST SUN APR 27 2008 AZZ132-133-271900- /O.NEW.KPSR.FW.W.0033.080427T1200Z-080427T1900Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 456 AM MST SUN APR 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL NOON MST TODAY FOR FAR EASTERN MARICOPA AND NORTH CENTRAL PINAL COUNTIES DUE TO STRONG WINDS..LOW RELATIVE HUMIDITY VALUES...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY FOR FAR EASTERN MARICOPA AND NORTH CENTRAL PINAL COUNTIES DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER. STRONG DOWNSLOPE WINDS HAVE DEVELOPED THIS MORNING ON THE WESTERN SLOPES OF THE MCDOWELL AND SUPERSTITION MOUNTAINS. SUSTAINED WINDS HAVE BEEN APPROACHING 30 MPH WITH GUSTS IN THE 40 TO 50 MPH RANGE. ADDITIONALLY...THESE WINDS ARE BRINGING WARM AND EXCEPTIONALLY DRY AIR INTO THE LOWER ELEVATIONS. RELATIVE HUMIDITY VALUES ARE IN THE LOW SINGLE DIGITS. THESE CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH. THE STRONG WINDS WILL BEGIN TO RAPIDLY SUBSIDE TOWARD NOON. THE LOW RELATIVE HUMIDITY VALUES WILL REMAIN THROUGHOUT THE DAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ
1 follow-up statement
000 WWUS85 KPSR 271927 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1227 PM MST SUN APR 27 2008 AZZ132-133-272030- /O.EXP.KPSR.FW.W.0033.000000T0000Z-080427T1900Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 1227 PM MST SUN APR 27 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE WINDY CONDITIONS THAT BEGAN EARLY THIS MORNING IN PORTIONS OF SOUTH-CENTRAL ARIZONA HAVE WEAKENED. WINDS WILL CONTINUE TO GET LIGHTER DURING THE AFTERNOON...THOUGH SOME LINGERING WINDINESS CAN BE EXPECTED AT ISOLATED MOUNTAIN TOP LOCATIONS. HUMIDITIES WILL CONTINUE TO BE EXTREMELY LOW WITH POOR OVERNIGHT RECOVERY. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 4:30 AM MST, 26 minutes earlier.
Area forecast discussion, Apr 27, 4:30 AM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 AM MST SUN APR 27 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .UPDATE... UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... VERY WARM...DRY WEATHER WILL CONTINUE ACROSS ARIZONA AND SOUTHEAST CALIFORNIA THE NEXT COUPLE OF DAYS THANKS TO A STRONG HIGH PRESSURE SYSTEM DRAPED ACROSS THE REGION. THIS UPPER LEVEL HIGH WILL WEAKEN BY THE MIDDLE OF THE WEEK AS LOW PRESSURE TAKES SHAPE TO OUR NORTH. AS A RESULT...BREEZY AND COOLER WEATHER WILL RETURN BY WEDNESDAY AND THURSDAY. HIGHER PRESSURE BY THE END OF THE WEEK WILL MEAN A RETURN TO WARMER TEMPERATURES. && .DISCUSSION... A VERY MILD MORNING IS UNDERWAY ACROSS THE PHX CWA...THANKS TO A WEAK BACKDOOR COLD FRONT THAT HAS PUSHED ACROSS THE AREA AND GIVEN BREEZY NORTH THRU EAST WINDS. TEMPS WILL NOT MAKE IT OUT OF THE 70S FOR LOWS THIS MORNING AT MANY SPOTS. IN ADDITION TO THE WARM TEMPS... VERY DRY AIR HAS OVERSPREAD THE REGION...WITH SUB-ZERO SURFACE DEWPTS AT SEVERAL SPOTS. THE BREEZY...DOWNSLOPING WINDS WILL DIMINISH MOST LOCALES BY EARLY AFTERNOON...WITH LESS WIND EXPECTED TONIGHT AND MONDAY. MEANWHILE...STRONG...HIGH AMPLITUDE UPPER RIDGE WILL PUSH INTO THE REGION ON MONDAY...PROVIDING FOR WARMER TEMPS...AFTER A PERSISTENT-TYPE DAY TODAY. BY TUESDAY...THE UPPER RIDGE IS PROGGED TO WEAKEN PER LATEST GFS/ NAM/ECMWF MODEL GUIDANCE...BUT TEMPS WILL BE SLOW TO BACK OFF WITH ANOTHER HOT DAY ANTICIPATED FOR TUESDAY. NEXT TROUGH AND WEAK SURFACE COLD FRONT WILL PUSH ACROSS THE CWA ON WEDNESDAY FOR ANOTHER BOUT OF BREEZY TO LOCALLY WINDY...AND COOLER WX. BY THE END OF THE WEEK...WE CAN EXPECT ANOTHER WARMUP UNDER BUILDING HEIGHTS/THICKNESSES. THE ROLLER-COASTER WX RIDE CONTINUES UNTIL FURTHER NOTICE. && .AVIATION... PHOENIX METRO AREA... SIGNIFICANT LOW LEVEL WIND SHEAR CURRENTLY AFFECTING MOST TERMINALS. WIND DATA FROM THE TERMINAL DOPPLER RADAR IN PHOENIX ARE INDICATING WINDS IN THE 1-2K FT LEVEL ARE IN THE 30-40KT RANGE CURRENTLY FROM THE NE. LIKELY THE STRONGEST LOW LEVEL WINDS ARE JUST TO THE SW OF THE MCDOWELL AND THE SUPERSTITION MOUNTAINS WHERE THE TERRAIN IS RESTRICTING AIRFLOW. EXPECT SFC WINDS TO REMAIN IN THE 5-15KT RANGE THROUGH ABOUT 15Z...AFTER WHICH THE STRONGER WINDS WILL MIX DOWN TOWARD THE SURFACE BRINGING GUSTS INTO THE 20-30KT RANGE. WINDS WILL BEGIN TO DECREASE DRAMATICALLY BY THE MID-AFTERNOON /20Z/ HOURS. EXPECT NE WINDS TO DEVELOP AGAIN TONIGHT...BUT NOT NEARLY AS STRONG. SW AZ/SE CA... LOW LEVEL WIND SHEAR AFFECTING MOST TERMINALS. WIND DATA FROM THE DOPPLER RADAR IN YUMA INDICATE WINDS IN THE 1-2K FT LEVEL ARE BETWEEN 30 AND 40 KTS ACROSS SW AZ...THOUGH LIKELY WEAKER OVER SE CA. SFC WINDS WILL BECOME GUSTS AFTER 15/16Z AS THE SUN/S ENERGY STARTS TO MIX THE LOWER LEVELS OF THE ATMOSPHERE. EXPECTING WINDS TO SUBSIDE BY LATER THIS AFTERNOON /20Z/. LIGHTER DRAINAGE WINDS EXPECTED TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY...A BROAD AREA OF LOW PRESSURE WILL MOVE ACROSS THE WESTERN U.S. DURING THE MIDDLE PART OF THE COMING WEEK. THIS WILL CAUSE TEMPERATURES TO DECREASE SOME...THOUGH WILL LIKELY REMAIN SLIGHTLY ABOVE NORMAL. THE SYSTEM WILL ALSO CAUSE BREEZY TO WINDY WESTERLY WINDS TO DEVELOP TUESDAY...WEDNESDAY...AND THURSDAY AFTERNOONS WITH THE STRONGEST WINDS EXPECTED WEDNESDAY. WINDS MAY BE STRONG ENOUGH AND RH VALUES LOW ENOUGH TO MEET CRITICAL THRESHOLDS. BEYOND THURSDAY...WEAKER NW FLOW ALOFT WILL RESULT IN SLIGHTLY ABOVE NORMAL TEMPERATURES...CONTINUED LOW RH VALUES AND TYPICAL WIND PATTERNS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE AVIATION...INIGUEZ FIRE WEATHER...INIGUEZ
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.